Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 535, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Sep 4, 2016, 6:27 PM MDT for 4 counties in Kansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2016, 6:27 PM MDT (00:27 UTC)
- Expired
- Sep 4, 2016, 7:15 PM MDT
- In force
- 48 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Greeley County, KS, Logan County, KS, Wallace County, KS, Wichita County, KS
The radar
The Goodland radar (KGLD), 83 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 4, 2:24 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 883 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1602 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted.
806
WUUS53 KGLD 050027
SVRGLD
KSC071-109-199-203-050130-
/O.NEW.KGLD.SV.W.0535.160905T0027Z-160905T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
627 PM MDT SUN SEP 4 2016
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN WALLACE COUNTY IN WEST CENTRAL KANSAS...
NORTHEASTERN GREELEY COUNTY IN WEST CENTRAL KANSAS...
SOUTHWESTERN LOGAN COUNTY IN WEST CENTRAL KANSAS...
NORTHERN WICHITA COUNTY IN WEST CENTRAL KANSAS...
* UNTIL 730 PM MDT/830 PM CDT/
* AT 627 PM MDT/727 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED 11
MILES NORTHEAST OF TRIBUNE...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN WALLACE...NORTHEASTERN GREELEY...SOUTHWESTERN LOGAN
AND NORTHERN WICHITA COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3848 10176 3863 10184 3896 10124 3870 10107
3870 10113 3864 10113
TIME...MOT...LOC 0027Z 238DEG 30KT 3862 10164
HAIL...1.25IN
WIND...60MPH
$$
HUSTED3 follow-up statements
397
WWUS53 KGLD 050047
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
647 PM MDT SUN SEP 4 2016
KSC071-109-199-203-050130-
/O.CON.KGLD.SV.W.0535.000000T0000Z-160905T0130Z/
WALLACE KS-GREELEY KS-LOGAN KS-WICHITA KS-
647 PM MDT SUN SEP 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM
MDT/830 PM CDT/ FOR SOUTHEASTERN WALLACE...NORTHEASTERN GREELEY...
SOUTHWESTERN LOGAN AND NORTHERN WICHITA COUNTIES...
AT 646 PM MDT/746 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED 15
MILES SOUTH OF WALLACE...OR 17 MILES SOUTHEAST OF SHARON
SPRINGS...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN WALLACE...NORTHEASTERN GREELEY...SOUTHWESTERN LOGAN AND
NORTHERN WICHITA COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3857 10166 3870 10172 3896 10124 3870 10107
3870 10113 3868 10113
TIME...MOT...LOC 0046Z 234DEG 29KT 3870 10154
HAIL...1.25IN
WIND...60MPH
$$
HUSTED553
WWUS53 KGLD 050057
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
657 PM MDT SUN SEP 4 2016
KSC071-109-199-203-050130-
/O.CON.KGLD.SV.W.0535.000000T0000Z-160905T0130Z/
WALLACE KS-GREELEY KS-LOGAN KS-WICHITA KS-
657 PM MDT SUN SEP 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM
MDT/830 PM CDT/ FOR SOUTHEASTERN WALLACE...NORTHEASTERN GREELEY...
SOUTHWESTERN LOGAN AND NORTHWESTERN WICHITA COUNTIES...
AT 657 PM MDT/757 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED 14
MILES SOUTH OF WALLACE...OR 16 MILES SOUTHEAST OF SHARON
SPRINGS...MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN WALLACE...NORTHEASTERN GREELEY...SOUTHWESTERN LOGAN AND
NORTHWESTERN WICHITA COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3862 10163 3874 10165 3896 10124 3874 10110
3868 10143
TIME...MOT...LOC 0057Z 235DEG 19KT 3871 10155
HAIL...1.00IN
WIND...60MPH
$$
HUSTED610
WWUS53 KGLD 050115
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
715 PM MDT SUN SEP 4 2016
KSC071-109-199-203-050125-
/O.CAN.KGLD.SV.W.0535.000000T0000Z-160905T0130Z/
WALLACE KS-GREELEY KS-LOGAN KS-WICHITA KS-
715 PM MDT SUN SEP 4 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WALLACE...
NORTHEASTERN GREELEY...SOUTHWESTERN LOGAN AND NORTHWESTERN WICHITA
COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL...GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT/1100
PM CDT/ FOR WEST CENTRAL KANSAS.
LAT...LON 3862 10163 3874 10165 3896 10124 3874 10110
3868 10143
TIME...MOT...LOC 0114Z 238DEG 30KT 3879 10138
$$
JNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 5:20 PM MDT, 1 hour 7 minutes earlier.
Area forecast discussion, Sep 4, 5:20 PM MDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
520 PM MDT SUN SEP 4 2016
.SHORT TERM...(This evening through Monday)
Issued at 152 PM MDT Sun Sep 4 2016
Main concerns once again are thunderstorm coverage and heavy
rainfall/flash flooding/flooding concerns. Confidence is lowered
due to poor performance of models with yesterdays event, and some
model disagreement on how the evolution of tonight will pan out.
Air mass remains very moist and unstable. Area soundings this
morning showed precipitable water values near 1.5 inches.
A persistent instability/theta-e axis remains draped across the
center of the area from southwest to northeast. There one surface
boundary near the western end of the area and another draped over
the eastern end. PV/Satellite analysis show a decent shortwave
moving in from the southwest. At the same time all the models show
a right rear quadrant of the upper draped across the area. The
shortwave and jet lift move across the area from west/southwest to
the east through the evening.
Where the models are having trouble is where to put the
development. Some have it in the west and others in the east.
Considering that currently thunderstorms have developed and are
now moving into the western portion of the area, that looks to be
the way to go. Current trends favor the Rap and Hrrr.
So expect scattered thunderstorms producing heavy rainfall to move
across the area once again. Due to instability and shear in place,
severe looks likely as well. All in all a similar setup to the
last few days. So will keep the flash flood watch going with the
northeast portion of the area extremely susceptible to more
rainfall and flooding.
For Monday...with exception of jet lift, setup looks similar
tomorrow. Instability/moisture axis remains in the same place. So
more thunderstorms will be expected along with locally heavy
rainfall and possible severe.
.LONG TERM...(Monday night through Sunday)
Issued at 145 PM MDT Sun Sep 4 2016
Trough extends down out of western Canada all the say into the
southern portions of California Monday night into Tuesday morning
with high pressure over the southern Mississippi Valley. The surface
boundary draped from southwest to northeast across the CWA continues
to remain nearly stationary as we head through the day on Tuesday.
This will provide a focus for scattered thunderstorm activity
through the afternoon and into the evening once more with only
moderate instability and relatively weak upper level support
provided by passing shortwaves. A cold front will push through the
region later on Tuesday with slightly drier air behind it that will
linger into the middle to end of the week. Dry weather prevails
through Saturday with another, stronger cold front traversing the
region on Friday. Due to dry air in place preceding the front, PoPs
will be low across the CWA and should remain east of the region.
Afternoon high temperatures will be in the middle to upper 80s
Tuesday with a few 90 degree locations in the eastern portions of
the CWA. Slightly cooler highs prevail for Wednesday and Thursday
with highs in the middle 80s. Cold frontal passage will cool things
off a bit heading into Friday and Saturday with afternoon high
temperatures reaching the upper 70s to lower 80s.
&&
.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 520 PM MDT Sun Sep 4 2016
For KGLD...Mainly VFR conditions with scattered low/mid clouds.
VCTS 00z-03z...3sm br 10z-13z and VCSH 17z Monday onward. Winds SE
10-20kts becoming SSW by 03z Monday at 15-25kts. LLWS 220@50kts
from 03z-10z.
For KMCK... Mainly VFR conditions with scattered low/mid clouds.
VCTS 00z-03z...3sm br 10z-13z and VCSH 17z Monday onward. Winds
SSE 10-20kts w/ gusts to 25kts after 17z Monday. LLWS 200@50kts
from 03z-10z.
&&
.GLD Watches/Warnings/Advisories...
KS...Flash Flood Watch until midnight MDT /1 AM CDT/ tonight for
KSZ001>004-013>016-027>029.
CO...NONE.
NE...Flash Flood Watch until midnight MDT /1 AM CDT/ tonight for
NEZ079>081.
&&
SHORT TERM...BULLER
LONG TERM...TL
AVIATION...JNHazardous weather outlook, Sep 4, 10:46 AM MDT, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1046 AM MDT SUN SEP 4 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-051200- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 1046 AM MDT SUN SEP 4 2016 /1146 AM CDT SUN SEP 4 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND MOVE NORTHEAST THROUGH THIS EVENING. THREATS INCLUDE GOLF BALL SIZE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL. A FEW TORNADOES WILL ALSO BE POSSIBLE. FLASH FLOODING MAY OCCUR RAPIDLY FOR LOCATIONS THAT HAVE RECEIVED HEAVY RAINFALL RECENTLY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF THE CENTRAL HIGH PLAIN REGION MONDAY AND TUESDAY. A FEW THESE THUNDERSTORMS COULD BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Sep 4, 4:46 PM MDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
446 PM MDT SUN SEP 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM DUST STORM 10 N MARIENTHAL 38.63N 101.21W
09/04/2016 WICHITA KS STORM CHASER
BLOWING DIRT AND NEAR ZERO VISIBILITY OBSERVED ON STORM
CHASER FEED.
&&
024Special weather statement, Sep 4, 4:52 PM MDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 552 PM CDT SUN SEP 4 2016 KSZ028-042315- LOGAN KS- 552 PM CDT SUN SEP 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LOGAN COUNTY UNTIL 615 PM CDT... AT 552 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF RUSSELL SPRINGS...OR 22 MILES EAST OF SHARON SPRINGS...MOVING NORTHEAST AT 40 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RUSSELL SPRINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR WEST CENTRAL KANSAS. LAT...LON 3873 10136 3887 10147 3901 10128 3883 10111 TIME...MOT...LOC 2252Z 236DEG 36KT 3884 10133 HUSTED
Local storm report, Sep 4, 5:34 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
534 PM MDT SUN SEP 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN DRESDEN 39.62N 100.42W
09/04/2016 M3.39 INCH DECATUR KS CO-OP OBSERVER
STORM TOTAL. DELAYED REPORT.
0900 AM HEAVY RAIN 2 N DENSMORE 39.67N 99.74W
09/04/2016 M7.51 INCH NORTON KS CO-OP OBSERVER
STORM TOTAL. DELAYED REPORT.
0900 AM HEAVY RAIN 1 E HILL CITY 39.37N 99.83W
09/04/2016 M4.69 INCH GRAHAM KS CO-OP OBSERVER
STORM TOTAL. DELAYED REPORT.
0900 AM HEAVY RAIN MCCOOK 40.20N 100.62W
09/04/2016 M4.62 INCH RED WILLOW NE ASOS
STORM TOTAL. DELAYED REPORT.
0900 AM HEAVY RAIN HILL CITY 39.37N 99.85W
09/04/2016 M4.03 INCH GRAHAM KS ASOS
STORM TOTAL. DELAYED REPORT.
0900 AM HEAVY RAIN 10 SW TRENTON 40.07N 101.15W
09/04/2016 M2.56 INCH HITCHCOCK NE COCORAHS
STORM TOTAL. DELAYED REPORT.
0900 AM HEAVY RAIN 6 SSE BARTLEY 40.17N 100.27W
09/04/2016 M2.71 INCH RED WILLOW NE COCORAHS
STORM TOTAL. DELAYED REPORT.
0900 AM HEAVY RAIN 5 SW MCCOOK 40.15N 100.69W
09/04/2016 M2.81 INCH RED WILLOW NE COCORAHS
STORM TOTAL. DELAYED REPORT.
0900 AM HEAVY RAIN 1 SW MORLAND 39.34N 100.09W
09/04/2016 M4.52 INCH GRAHAM KS COCORAHS
STORM TOTAL. DELAYED REPORT.
0900 AM HEAVY RAIN 3 N TRAER 39.97N 100.65W
09/04/2016 M2.26 INCH DECATUR KS COCORAHS
STORM TOTAL. DELAYED REPORT.
0900 AM HEAVY RAIN 7 WSW PALCO 39.22N 99.68W
09/04/2016 M5.12 INCH GRAHAM KS COCORAHS
STORM TOTAL. DELAYED REPORT.
0900 AM HEAVY RAIN 13 N HILL CITY 39.55N 99.85W
09/04/2016 M8.30 INCH GRAHAM KS COCORAHS
STORM TOTAL. DELAYED REPORT.
0900 AM HEAVY RAIN 4 S NORCATUR 39.78N 100.19W
09/04/2016 M3.68 INCH DECATUR KS COCORAHS
STORM TOTAL. DELAYED REPORT.
0900 AM HEAVY RAIN 1 SE MCCOOK 40.19N 100.61W
09/04/2016 M5.48 INCH RED WILLOW NE CO-OP OBSERVER
STORM TOTAL. DELAYED REPORT.
&&
RHUSTEDSpecial weather statement, Sep 4, 5:39 PM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 639 PM CDT SUN SEP 4 2016 KSZ002-003-NEZ080-081-050000- DECATUR KS-RAWLINS KS-RED WILLOW NE-HITCHCOCK NE- 639 PM CDT SUN SEP 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DECATUR... NORTHEASTERN RAWLINS...SOUTHEASTERN HITCHCOCK AND SOUTHWESTERN RED WILLOW COUNTIES UNTIL 700 PM CDT... AT 639 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER HERNDON...OR 15 MILES NORTHEAST OF ATWOOD...MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HERNDON...CEDAR BLUFFS AND TRAER. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTHWESTERN KANSAS...AND SOUTHWESTERN NEBRASKA. LAT...LON 4001 10048 3981 10075 3991 10094 4017 10077 TIME...MOT...LOC 2339Z 216DEG 28KT 3992 10079 HUSTED
Local storm report, Sep 4, 5:51 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
551 PM MDT SUN SEP 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM HAIL 5 SSE RUSSELL SPRINGS 38.86N 101.13W
09/04/2016 E1.00 INCH LOGAN KS PUBLIC
&&
TLYNCHSpecial weather statement, Sep 4, 6:15 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
615 PM MDT SUN SEP 4 2016
KSZ027-041-042-050030-
WALLACE KS-GREELEY KS-WICHITA KS-
615 PM MDT SUN SEP 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WALLACE...
NORTHEASTERN GREELEY AND NORTHWESTERN WICHITA COUNTIES UNTIL 630 PM
MDT/730 PM CDT/...
AT 615 PM MDT/715 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 8 MILES NORTH OF TRIBUNE...MOVING NORTHEAST AT 35 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
WALLACE...NORTHEASTERN GREELEY AND NORTHWESTERN WICHITA COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT/1100
PM CDT/ FOR WEST CENTRAL KANSAS.
LAT...LON 3857 10184 3884 10158 3884 10148 3870 10148
3870 10147 3861 10147 3850 10176
TIME...MOT...LOC 0015Z 229DEG 30KT 3859 10172
HUSTEDThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 6:06 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 54 min |
| Sep 4, 6:12 PM MDT | Flash Flood Warning | GLD | Gove, Logan | 5 hr |
| Sep 4, 6:15 PM MDT | Special Weather Statement | GLD | Greeley | 15 min |
| Sep 4, 6:29 PM MDT | Special Weather Statement | GLD | Rawlins | 16 min |
| Sep 4, 6:31 PM MDT | Special Weather Statement | GLD | Greeley | 14 min |
| Sep 4, 6:45 PM MDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins, Sheridan, Thomas | 45 min |
| Sep 4, 7:01 PM MDT | Severe Thunderstorm Warning | GLD | Greeley | 44 min |
| Sep 4, 7:14 PM MDT | Severe Thunderstorm Warning | GLD | Logan, Wallace, Wichita | 46 min |
| Sep 4, 7:18 PM MDT | Severe Thunderstorm Warning | GLD | Decatur | 20 min |
| Sep 4, 7:21 PM MDT | Flash Flood Warning | GLD | Greeley | 4 hr |
| Sep 4, 7:36 PM MDT | Severe Thunderstorm Warning | GLD | Greeley, Logan, Wichita | 39 min |
| Sep 4, 7:38 PM MDT | Special Weather Statement | GLD | Decatur | 37 min |
| Sep 4, 7:50 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Sheridan | 22 min |
| Sep 4, 8:04 PM MDT | Severe Thunderstorm Warning | GLD | Logan, Wallace, Wichita | 41 min |
| Sep 4, 8:09 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 36 min |
| Sep 4, 8:16 PM MDT | Special Weather Statement | GLD | Norton | 29 min |
| Sep 4, 8:33 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 30 min |
| Sep 5, 4:30 AM MDT | Areal Flood Warning | GLD | Decatur, Graham, Norton, Sheridan | 6 hr |
| Sep 5, 4:11 PM MDT | Special Weather Statement | GLD | Rawlins | 34 min |
| Sep 5, 4:17 PM MDT | Severe Thunderstorm Warning | GLD | Rawlins | 30 min |
| Sep 5, 4:41 PM MDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins | 49 min |
| Sep 5, 5:04 PM MDT | Severe Thunderstorm Warning | GLD | Decatur | 21 min |
| Sep 5, 5:24 PM MDT | Severe Thunderstorm Warning | GLD | Decatur | 51 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.